I have a "rash" on both outer cheeks. At it's worst it crusts over, then crust/scab falls off, leaving slightly reddened skin. Cycle takes 4-6 weeks from bad to good, then repeats.
Dermatologist did biopsy in 2008. Said probably not Lupus, chance of Actinic Keratosis, probably Rosacea combined with Seb Derm.
Tried OTC cortisone ointment, Metrogel, Sulfur-Sulfacetamide, Protopic with little results. Desonide gave temporary relief, not long term.
I do have ruddy complexion and a little Rosacea flushing in central face area but no bumps like shown in textbooks. Using multiple dandruf shampoos in case of Seb Derm but don't think that's it either. Rash is on outer cheeks, not up against nose like classic Seb Derm.
I'm thinking AK but trying to avoid another biopsy with more vague results.
I ordered an ANA test on my own that came back negative. Ordered general blood test that had good results except bad cholesterol 1 or 2 points over typical high end. Good cholesterol right in the middle.
From the symptoms it looks like actinic keratosis. I cannot confirm anything without examination but a biopsy is needed to confirm the diagnosis. So please get it done.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thank you for the response. The biopsy in 2008 was performed slightly behind the affected area, closer to my ear, a 4mm square incision. Not sure why the doctor did not perform a shave biopsy on the problem area itself? Maybe an attempt to avoid a scar where I would easily see it. I can see a slight vertical scar where the biopsy was performed.
I would prefer to try Photo-Dynamic light treatment instead of another biopsy. But I'm a little concerned about PDT with aminolevulinic acid while the skin is still red and irritated. I may see if the dermatologist will let me try diclofenac gel. Or possibly I could try a weaker PDT treatment without any topical solution. I would have to pay out of pocket for PDT.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.